Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 68, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 19, 2015, 7:07 PM CDT for Walton County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 7:07 PM CDT (00:07 UTC)
- Expired
- May 19, 2015, 7:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 40 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2218 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS52 KTAE 200007
SVRTAE
FLC131-200030-
/O.NEW.KTAE.SV.W.0068.150520T0007Z-150520T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM CDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWEST AND CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 730 PM CDT
* AT 707 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF DE FUNIAK
SPRINGS...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...LIBERTY...GORDON...POND
CREEK...ALPINE HEIGHTS...MOSSY HEAD...NEW HARMONY...SAND HILL...
OAKWOOD HILLS...PLEASANT RIDGE...FOX HILL...DE FUNIAK SPRING
AIRPORT...ARGYLE AND CLUSTER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3086 8639 3092 8627 3074 8604 3072 8604
3059 8637 3069 8639
TIME...MOT...LOC 0007Z 321DEG 18KT 3079 8628
$$
08-LAMERS2 follow-up statements
945
WWUS52 KTAE 200019
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
719 PM CDT TUE MAY 19 2015
FLC131-200030-
/O.CON.KTAE.SV.W.0068.000000T0000Z-150520T0030Z/
WALTON FL-
719 PM CDT TUE MAY 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWEST AND CENTRAL WALTON COUNTY...
AT 719 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DE FUNIAK SPRINGS...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
DE FUNIAK SPRINGS...EGLIN AIR FORCE BASE...LIBERTY...SAND HILL...
OAKWOOD HILLS...PLEASANT RIDGE...FOX HILL...ALPINE HEIGHTS...DE
FUNIAK SPRING AIRPORT...ARGYLE...CLUSTER SPRINGS AND MOSSY HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 3081 8634 3088 8622 3074 8604 3072 8604
3063 8627
TIME...MOT...LOC 0019Z 316DEG 18KT 3076 8620
$$
08-LAMERS346
WWUS52 KTAE 200029
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
729 PM CDT TUE MAY 19 2015
FLC131-200039-
/O.EXP.KTAE.SV.W.0068.000000T0000Z-150520T0030Z/
WALTON FL-
729 PM CDT TUE MAY 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALTON COUNTY
WILL EXPIRE AT 730 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT CONTINUES TO MOVE
SOUTHEAST THROUGH WALTON COUNTY.
LAT...LON 3081 8634 3088 8622 3074 8604 3072 8604
3063 8627
TIME...MOT...LOC 0028Z 321DEG 18KT 3076 8620
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:16 PM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 19, 3:16 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 416 PM EDT TUE MAY 19 2015 .NEAR TERM [THROUGH TONIGHT]... LINGERING AFTERNOON CONVECTION PRIMARILY FOCUSED OVER THE NORTHERN EXTENT OF THE CWA...WITH THE NEAR 50% AREAL COVERAGE AIR MASS FREE CONVECTION DIMINISHING WITH LOSS OF HEATING PAST 9 PM. A QUIET NIGHT WITH EITHER CLEAR SKIES OR SCATTERED HIGH CLOUDINESS AND A WESTERLY BREEZE. WIND PROTECTED INLAND AREAS THAT EXPERIENCED RAINFALL TODAY ARE THE MOST SUSPECT TO THE PRE-DAWN FORMATION OF LOW CLOUDS AND/OR FOG. INLAND OVERNIGHT TEMPERATURES WILL FALL TO SLIGHTLY UNDER 70F...LOWER 70S ALONG THE COAST. .SHORT TERM [WEDNESDAY THROUGH THURSDAY NIGHT]... THE MIDDLE OF THE WEEK WILL BEGIN WITH A WEAK FRONTAL SYSTEM DRAPED OVER THE CWA AROUND DOTHAN THROUGH ALBANY. ON WEDNESDAY VARIOUS MESOSCALE INTERACTIONS, AND THE INFLUENCE OF THIS FRONTAL SYSTEM, WILL PROVIDE 30-40 POPS FOR OUR CWA. SOME DIFFERENCES BETWEEN THE GFS AND EURO BEGIN TO EMERGE THURSDAY MORNING. THE GFS IS FASTER, BRINGING THE FRONT THROUGH OUR CWA AND WITH IT, DRIER AIR ALOFT AND AT THE SURFACE. THE EURO IS A LITTLE SLOWER AND DELAYS THE DRY AIR UNTIL FRIDAY MORNING. WITH THESE DIFFERENCES CHOSE A BLEND OF THE TWO SOLUTIONS WHICH HAS THE FRONT BISECTING OUR CWA THURSDAY AFTERNOON. WITH THIS IN MIND, MOST OF OUR GA AND AL COUNTIES SHOULD BE NEARLY DRY ON THURSDAY (ESPECIALLY NORTH OF DOTHAN AND ALBANY) WITH MOST T-STORM ACTIVITY PINNED TO THE FLORIDA ZONES. IT SHOULD BE NOTED THAT IF THE FRONT FOLLOWS THE EURO SOLUTION, WE COULD SEE BETTER CHANCES FOR RAIN (AROUND 30 PERCENT) IN OUR AL AND GA COUNTIES ON THURSDAY. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED, A AN ISOLATED STORM OR TWO COULD CONTAIN GUSTY WINDS, ESPECIALLY CONSIDERING SOME MID- LEVEL DRY AIR COULD AID STRONG DOWNDRAFTS. TEMPERATURES WILL BE WARM IN THE SHORT TERM AND IN THE LOW 90S. AT NIGHT, TEMPERATURES BEHIND THE FRONT WILL COOL TO THE MID 60S NORTH OF A LINE FROM ALBANY THROUGH DOTHAN. FURTHER SOUTH, MORE HUMID AIR WILL ALLOW TEMPERATURES ONLY TO DIP TO THE UPPER 60S. .LONG TERM [FRIDAY THROUGH TUESDAY]... ON FRIDAY AFTERNOON THE WEAK FRONT SHOULD BE THROUGH THE PANHANDLE WITH APPRECIABLE RAIN CHANCES MOVING SOUTH WITH IT. NORTHERLY FLOW BEHIND THE FRONT SHOULD KEEP ACTIVITY (IF ANY) PINNED SOUTH OF I-10. WHILE THERE EXISTS SUBTLE DIFFERENCES , BOTH THE GFS AND EURO REMAIN FAIRLY PROGRESSIVE IN THE LONG TERM AND QUICKLY MOVE THE SFC HIGH EAST AND BY SATURDAY AFTERNOON RAIN CHANCES QUICKLY RETURN IN THE MOIST SE FLOW. THE START OF NEXT WEEK WILL SEE OUR AREA JUST WEST OF AN UPPER LEVEL RIDGE. WHAT THIS WILL MEAN FOR OUR AREA IS EAST AND SOUTHEAST FLOW AT THE SURFACE AND DAILY CHANCES FOR RAIN/THUNDERSTORMS ALONG THE SEABREEZE. THE ONLY UNCERTAINTY COULD BE SOME UPPER LEVEL DRY AIR MOVING WEST INTO OUR CWA FROM THE UPPER LEVEL RIDGE. AT THE END OF THE PERIOD A WEAKENING FRONTAL SYSTEM COULD INCREASE CHANCES FOR RAIN IN WESTERN PORTIONS OF OUR CWA. && .AVIATION... [THROUGH 18Z WEDNESDAY] STORM DEVELOPMENT IS OCCURRING ALONG THE WEAK BOUNDARY DRAPED ACROSS SOUTHERN ALABAMA AND GEORGIA. SOUTHEASTERN PROPAGATING OUTFLOW BOUNDARIES FROM THIS CONVECTION WILL TRAVEL INTO EXTREME SE'ERN ALABAMA...INTO A HEATED AND UNSTABLE AIR MASS...THIS AFTERNOON AND THIS WILL INCREASE THE PROBABILITY FOR SCT TSRA ACTIVITY OVER THE DHN AND ABY TERMINALS. ALBEIT RANDOM IN NATURE...POCKETS OF FREE CONVECTION MAY BEGIN TO DEVELOP FURTHER INLAND OVER THE TLH AND VLD SITES PER SFC TEMPS REACHING THE LOWER 90S IN THE PAST HOUR UNDER MOSTLY SUNNY EARLY DAY SKIES/FEW CU FIELD. SEA BREEZE CONVECTION FIRING OVER BAY AND GULF COUNTIES EARLY THIS AFTERNOON IS NOT EXPECTED TO DIRECTLY IMPACT ANY REGIONAL TERMINAL. THE INDIRECT IMPACT WILL BE FROM GUST FRONT INTERACTIONS ENHANCING LATE AFTERNOON CONVECTION OVER ALL INLAND HUBS. CONVECTION IS EXPECTED TO DIE OUT SHORTLY AFTER SUNSET WITH THE LOSS OF HEATING && .MARINE... RELATIVELY BENIGN SEAS OF 1 TO 2 FEET ARE FORECAST THROUGH THE BEGINNING OF THE WEEKEND WITH 5-10 KNOTS WINDS. AT THE END OF THE WEEKEND, A TIGHTENING PRESSURE GRADIENT WILL ELEVATE SEAS AND WINDS. POSSIBLY TO CAUTIONARY LEVELS. && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE DAYTIME HOURS. NO RED FLAG CONDITIONS ARE EXPECTED. && .HYDROLOGY... A SUMMER-LIKE SEABREEZE PATTERN AND WEAK FRONTAL PASSAGE WILL KEEP CHANCES OF RAIN AROUND 20-40% THROUGH THE PERIOD. DUE TO THE NATURE OF THESE STORMS, COVERAGE WILL BE SCATTED AND RAINFALL TOTALS ARE EXPECTED TO REMAIN GENERALLY BELOW AN INCH. SINCE OUR AREA RIVERS ARE AT NORMAL LEVELS, THIS WILL NOT CAUSE FLOODING. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 70 92 71 93 71 / 20 30 20 40 10 PANAMA CITY 74 84 74 84 72 / 10 30 20 30 10 DOTHAN 67 90 69 90 67 / 30 30 10 30 10 ALBANY 69 91 68 92 66 / 20 30 10 30 10 VALDOSTA 69 91 67 92 66 / 30 30 20 30 10 CROSS CITY 70 91 69 92 69 / 10 10 20 30 10 APALACHICOLA 72 86 75 86 74 / 0 20 20 30 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...BLOOD SHORT TERM...MOORE/DOBBS LONG TERM...MOORE/DOBBS AVIATION...BLOOD MARINE...MOORE/DOBBS FIRE WEATHER...LAMERS/MERRIFIELD HYDROLOGY...MOORE
In the hours before
Special weather statement, May 19, 4:59 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 459 PM CDT TUE MAY 19 2015 FLZ007-192230- NORTH WALTON FL- 459 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON COUNTY UNTIL 530 PM CDT... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTH OF FLORALA...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LIBERTY...GORDON...NEW HARMONY...SAND HILL...GASKIN...PINEY GROVE... FOX HILL...GLENDALE...CANEY CREEK AND CLUSTER SPRINGS. LAT...LON 3082 8637 3094 8636 3098 8609 3080 8609 TIME...MOT...LOC 2159Z 269DEG 20KT 3088 8629 08-LAMERS
Special weather statement, May 19, 5:00 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 PM CDT TUE MAY 19 2015 ALZ068-192230- GENEVA AL- 500 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA COUNTY UNTIL 530 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SAMSON...OR 7 MILES NORTHWEST OF GENEVA... MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GENEVA...SAMSON...COFFEE SPRINGS...PINEY GROVE...PERA...LYTLE... SPEARS...SELLERSVILLE...MARL...EUNOLA...LOGAN FIELD MUNICIPAL A/P... GENEVA MUNICIPAL A/P...CHANCELLOR AND HIGHFALLS. LAT...LON 3106 8609 3117 8611 3119 8579 3103 8579 TIME...MOT...LOC 2200Z 269DEG 15KT 3112 8597 08-LAMERS
Special weather statement, May 19, 5:27 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 627 PM EDT TUE MAY 19 2015 FLZ027-192300- INLAND WAKULLA FL- 627 PM EDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA COUNTY UNTIL 700 PM EDT... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES WEST OF CRAWFORDVILLE...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN WAKULLA COUNTY. LAT...LON 3017 8460 3024 8465 3030 8454 3019 8446 TIME...MOT...LOC 2227Z 249DEG 8KT 3023 8458 08-LAMERS
Local storm report, May 19, 6:17 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST 5 SW TALLAHASSEE COML A 30.39N 84.35W
05/19/2015 M60 MPH LEON FL ASOS
KTLH RECORDED PEAK GUST OF 60 MPH.
&&
MOORESpecial weather statement, May 19, 6:43 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EDT TUE MAY 19 2015
FLZ017-200030-
LEON FL-
743 PM EDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEON COUNTY UNTIL
830 PM EDT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR APALACHEE REGIONAL PARK...MOVING EAST AT 10
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... CHAIRES...CAPITOLA...APALACHEE
REGIONAL PARK... BAUM... CHAIRES CROSSROADS AND RALFORD GREENWAY.
LAT...LON 3044 8407 3041 8408 3040 8419 3047 8420
3052 8405 3048 8404 3046 8404
TIME...MOT...LOC 2343Z 253DEG 10KT 3044 8416
08-LAMERSSpecial weather statement, May 19, 6:46 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
646 PM CDT TUE MAY 19 2015
FLZ007-200015-
NORTH WALTON FL-
646 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL
715 PM CDT...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLORALA...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...PAXTON...GORDON...FLOWERSVILLE...NEW HARMONY...FOX HILL...
CANEY CREEK AND CLUSTER SPRINGS.
LAT...LON 3099 8639 3099 8631 3096 8614 3080 8622
3086 8639
TIME...MOT...LOC 2346Z 289DEG 13KT 3092 8632
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 2:07 PM CDT | Special Weather Statement | TAE | Washington | 23 min |
| May 20, 2:22 PM CDT | Special Weather Statement | TAE | Bay | 23 min |
| May 20, 3:16 PM CDT | Special Weather Statement | TAE | Liberty | 29 min |
| May 20, 4:08 PM CDT | Special Weather Statement | TAE | Wakulla | 37 min |
| May 20, 4:18 PM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 29 min |
| May 20, 4:40 PM CDT | Special Marine Warning | TAE | 50 min | |
| May 20, 6:56 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.